Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffering from migraine. Taking migranil. Develops severe acidity. Suggest

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
My wife is suffering with severe migraine since last 20 years, initially stage it once in a month, now frequency increses to every day. initial years she didn't take any medicine, vomit for 12 hours (atleast 5-6 vomitings) and get relief after that vomiting continue for 1 day she gets weak, and take voveran and antacid injection then only she gets relief. After children birth this stage is too difficult to look after children and started taking painkillers just starting stage of headache like intagesic. we have tried many neurologists tried many medicines like topomac. since last 5-6 years she started taking migranil tablet, initial stages only half tablet gives relief within 1 hour, later time increases to half day and slowly increases the dosage to full tablet. in the mean time (2 years back) she develops severe acidity problem. now she is getting daily head ache (alternating and severe) taking migranil daily. suggest
Posted Sun, 16 Jun 2013 in General Health
Answered by Dr. Maruti Karale 2 hours later

Welcome to XXXXXXX

Migraine is a chronic neurological disorder characterized by recurrent moderate to severe headaches often in association with a number of autonomic nervous system symptoms.Common triggers quoted are stress, hunger etc.Migraines are more likely to occur around menstruation.Other hormonal influences, such as menarche, oral contraceptive use, pregnancy, perimenopause, and menopause, also play a role.

Preventive treatments of migraines include: medications, nutritional supplements, lifestyle alterations, and surgery. Prevention is recommended in those who have headaches more than two days a week, cannot tolerate the medications used to treat acute attacks, or those with severe attacks that are not easily controlled.

There are three main aspects of treatment: trigger avoidance, acute symptomatic control, and pharmacological prevention.Medications are more effective if used earlier in an attack.The frequent use of medications may result in medication overuse headache, in which the headaches become more severe and more frequent.This may occur with triptans, ergotamines, and analgesics, especially narcotic analgesics.

Migranil contains ergotamines which can cause overuse headache and have side effects like dry gangrene of foot.

Hence, find out trigger avoid it,take symptomatic drugs only when required and consult pain management consultant for pharmacological prevention.

Hope this will help,
Thank you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor